MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09102
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to use, the hub separated from a performer mullins guiding sheath.The dilator was difficult to remove and the hub separated when the user attempted to "unlock" the dilator.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Customer name and address: (b)(6).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to use, the hub separated from a performer mullins guiding sheath.The dilator was difficult to remove and the hub separated when the user attempted to "unlock" the dilator.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The device was returned to cook for investigation.The sheath and dilator were returned in a prior to use condition.The hub was separated from the dilator.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded a component failure contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: h6 (annex d), h10 (investigation-evaluation) summary of event: as reported, prior to use, the hub separated from a performer mullins guiding sheath.The dilator was difficult to remove, and the hub separated when the user attempted to "unlock" the dilator.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The device was returned to cook for investigation.The sheath and dilator were returned in a prior to use condition.The hub was separated from the dilator.The outer diameter of the dilator measured within specification.The dilator flare measured below specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Results from the investigation of the returned device confirms that the dilator component was built out of specification.Since the date of manufacture of the complaint lot, there have been no related complaints with the same lot, subassembly lot, operator, or equipment.Therefore, cook concludes that there are no additional affected products.The dhr for those lots revealed no relevant non-conformances or complaints related to this failure mode.Cook concluded that this was an isolated incident and that no non-conforming product from this lot exists in house or in the field.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that a manufacturing deficiency contributed to this incident.The responsible personnel were notified to prevent this failure from occurring again in the future.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13155993
Report Number1820334-2022-00011
Device Sequence Number5335231
Product Code DYB
UDI-Device Identifier00827002091023
UDI-Public(01)00827002091023(17)240810(10)14146600
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model NumberG09102
Device Catalogue NumberRCFW-14.0-38-85-RB-MTS
Device Lot Number14146600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer03/28/2022
05/10/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date03/31/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown